Jump to content

everythingthatshimmers

Member Since 07 Dec 2012
Offline Last Active Sep 25 2014 05:20 PM

Topics I've Started

Post-Accutane--Can I Stop My Birth Control Pill?

05 October 2013 - 08:35 PM

Hey guys, here's the quick back story: had acne for over ten years, was able to control it (mostly) with prescription topicals, antibiotics and finally, the birth control pill until last year when I turned thirty, decided I must've magically outgrown my acne by then and quit taking my birth control. In my defense, my skin had been clear on birth control for 3-4 years. That's when all hell broke loose, developed the worst acne of my life and birth control, antibiotics and topicals were then useless which led me to Accutane. I've now completed my course, my skin is clear and I want to stop taking my birth control pill for good but am scared to. Will history repeat itself or am I in the clear (literally, ha)? Does anyone have any advice or personal experience? Thanks! =)


To Extend Or Not To Extend...

01 June 2013 - 08:38 PM

I have just relocated and had to change dermatologists towards the end of my course. I have been on 40mg for my entire course, I weigh 50kg. My original dermatologist recommended five months of treatment but my new derm is recommending a six month course. I am wondering if there would be any benefit to extending my course for a month? I am really ready to be done with this medication and am pleased with how my skin looks. I haven't had a breakout in a month and a half, I still have a small patch of acne left over from before I started Accutane and some relatively mild hyperpigmentation but I think that will go away with time. Anyway, I just figured up my cumulative dose and if I stop at five months I will have taken ~122mg/kg. If I continue for six months, I will take ~146mg/kg. What do you all think--is it worth it to plug on another month or ok to stop at the five month mark?

What Do I Do Now?

25 May 2013 - 11:17 AM

I just completed my third month of Accutane and should be moving into my fourth month. However, due to multiple issues it doesn't look like that is going to happen.

I have just moved out of state and changed dermatologists. I am also without medical insurance temporarily. I was planning to pay for my Accutane out of pocket one month (ouch!) until my new insurance coverage kicks in as not to interrupt my course. I met with my new dermatologist this week and due to errors in his office, no one logged into iPledge and accepted me as a patient or entered my pregnancy test results within the appropriate window of time and now iPledge says I cannot be prescribed my fourth month of Accutane. I'm assuming this means I have to wait another month and then start the whole process over--two negative pregnancy tests and labs before I can START ALL OVER?

I am crushed. I just want to be done with this medication, I want to finish my course and I want to get it over with as soon as possible. I have tolerated it well overall but have just felt generally crappy the past few months. So now I don't know what to do--stop Accutane all together or take a break and start again? My skin looks great now and I don't want it fall apart again as it has so many times before.

Any advice? Anyone been in a similar situation?

Dry Skin Before Accutane?

23 February 2013 - 04:52 PM

I will be starting Accutane within the next week. I know Accutane works by suppressing sebum production but how does that work in those of us who already have fairly dry skin? My hair is a little oily but for the most part, my face is dry. Does that mean the treatment will be any more or less effective for me? Also, will my baseline dryness increase or decrease my risk for an initial breakout? If anyone has any personal experiences to share, I would love to hear them. Thanks!